Alert archive / West Virginia / Snow Squall Warnings in 2022
Snow Squall Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this snow squall warning at Nov 18, 2022, 5:46 PM EST for 6 counties in West Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2022, 5:46 PM EST (22:46 UTC)
- Expired
- Nov 18, 2022, 6:30 PM EST
- In force
- 44 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Braxton County, WV, Gilmer County, WV, Lewis County, WV, Randolph County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 164 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WWUS51 KRLX 182246
SQWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Charleston WV
546 PM EST Fri Nov 18 2022
WVC001-007-021-041-083-097-182330-
/O.NEW.KRLX.SQ.W.0003.221118T2246Z-221118T2330Z/
Randolph WV-Gilmer WV-Lewis WV-Braxton WV-Upshur WV-Barbour WV-
546 PM EST Fri Nov 18 2022
The National Weather Service in Charleston West Virginia has issued a
* Snow Squall Warning for...
Northwestern Randolph County in northeastern West Virginia...
East central Gilmer County in north central West Virginia...
Lewis County in northern West Virginia...
Northeastern Braxton County in north central West Virginia...
Upshur County in northeastern West Virginia...
Barbour County in northeastern West Virginia...
* Until 630 PM EST.
* At 544 PM EST, a dangerous snow squall was located along a line
extending from 11 miles south of Newburg to near Glenville, moving
east at 20 mph.
HAZARD...Intense bursts of heavy snow and gusty winds leading to
blowing snow and visibility rapidly falling to less than
one-quarter mile. Wind gusts up to 35 mph.
SOURCE...Radar and webcams.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This includes the following highways...
Interstate 79 between mile markers 74 and 102.
Route 33 between mile markers 1 and 35.
Locations impacted include...
Buckhannon, Weston, Philippi, Audra State Park, Belington, Stonewall
Jackson, Rock Cave, Cedar Creek State Park, Junior, Burnsville, Sand
Fork, Montrose, Ireland, Overhill, French Creek, Moatsville, Volga,
Lorentz, Century and Stouts Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
If traveling on a highway, find the nearest exit or rest area and
park safely away from traffic. Allow snow squalls to pass before
attempting to resume travel.
&&
LAT...LON 3872 8052 3889 8092 3911 8031 3910 8025
3912 8023 3913 8023 3927 7985 3924 7984
3924 7981 3913 7984 3908 7978 3905 7978
3904 7979 3901 7969
TIME...MOT...LOC 2244Z 289DEG 15KT 3923 7984 3890 8077
SNOW SQUALL...OBSERVED
$$
FMKWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this snow squall warning went out at Nov 18, 2:33 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Nov 18, 2:33 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 233 PM EST Fri Nov 18 2022 .SYNOPSIS... Cold front brings a quick shot of snow today. Dry and cold through the weekend. Dry, mild for the short work week. Low pressure brings precipitation for Thanksgiving into Friday. && .NEAR TERM /THROUGH SATURDAY/... As of 1240 PM Friday... A cold front with an upper short wave will pull out of the region later today, bringing an end to the snow. Much drier air will move into the area behind the cold front as cold high pressure system builds in. This will allow for clearing skies tonight. Unseasonably cool air will remain on Saturday despite plenty of sunshine. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... As of 230 PM Friday... Dry weather is expected across the majority of the area as a moisture deprived cold front sweeps through Saturday night; however, flurries can't be ruled out over the northeast mountains. Very cold air flowing into the area behind the front will pull temperatures down into the 10 to 20 degree range overnight. Gusty winds are likely to accompany the frontal passage and then persist due to strong flow lingering in its wake. In the higher elevations, gusts up to around 45 mph may also result in wind chills around 10 below zero early Sunday morning. With such cold conditions anticipated, a Wind Chill Advisory may eventually be needed for portions of the northeast mountains. Mountain flurries may persist into Sunday morning before coming to an end, then cold and dry conditions are expected across the area as surface high pressure builds in from the southwest. Wind gusts along the higher terrain will gradually diminish throughout the day. Sunday's high temperatures are likely to top out in the upper 20s to low 30s in the lowlands and teens to 20s along the mountains. Another rather cold night is then expected, with lows once again falling to 10-20 degrees. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 230 PM Friday... Surface high pressure continues to maintain dry and tranquil weather through Wednesday, then moisture begins to increase for the end of next week as an upper trough and associated cold front approach from the west, and a low moves up the southeast Coast. Due to differing model solutions, have introduced precipitation as early as Thursday (Thanksgiving) afternoon; however, better chances are expected to occur Thursday night into Friday. Rain should be the primary precipitation type for the majority of the CWA, while a wintry mix will be possible in the higher elevations. As far as temperatures go, Monday will be noticeably warmer than the previous couple of days, likely reaching highs in the mid to upper 40s across the lowlands and upper 30s to 40s along the mountains. A slight warming trend continues through Thanksgiving, before cooler air returns late in the week. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... As of 1240 PM Friday... A cold front will push across the region this afternoon provide some snow with IFR restrictions. The snow will end later this afternoon and evening, giving way to VFR conditions. VFR conditions will continue through the remainder of the TAF. Gusty northwesterly winds can be expected behind the front this afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: Medium with snow, then high. ALTERNATE SCENARIOS: Timing of restrictions in snow and snow ending could vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06 EST 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H M H H H H H H H H EKN CONSISTENCY H M M M H H H H H H H H PKB CONSISTENCY M H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SATURDAY... No widespread IFR expected. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/JLB NEAR TERM...RPY SHORT TERM...JLB LONG TERM...JLB AVIATION...RPY
Hazardous weather outlook, Nov 18, 1:04 PM EST, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 104 PM EST Fri Nov 18 2022 OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-521- 525-191815- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge- Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Webster-Northwest Randolph- 104 PM EST Fri Nov 18 2022 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Light to moderate snow showers associated with a cold front are expected to move through the area this afternoon. A quick inch of snow is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ520-522-523-526-191815- Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- 104 PM EST Fri Nov 18 2022 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. Light to moderate snow showers associated with a cold front are expected to move through the area this afternoon. A quick inch of snow is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts of up to 45 mph will be possible Saturday night into Sunday. This will also reduce wind chill values to near -10 degrees. A wind advisory and/or a wind chill advisory may be required. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033-034- 515>519-524-191815- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-Clay-McDowell- Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Pocahontas- 104 PM EST Fri Nov 18 2022 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Nov 18, 2:15 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
215 PM EST FRI NOV 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM SNOW CLARKSBURG 39.28N 80.33W
11/18/2022 M1.0 INCH HARRISON WV TRAINED SPOTTER
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:12 PM EST | Snow Squall Warning | RLX | Jackson, Pleasants, Ritchie, Wirt, Wood | 33 min |
| Nov 18, 4:54 PM EST | Snow Squall Warning | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor, Upshur | 36 min |
Nearby
Snow Squall Warnings in West Virginia, 2022Every snow squall warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.